Oklahoma, 2005Flash Flooding and Hail in Oklahoma, June 9, 2005
June 9, 2005 · NWS OUN · 23 events in 9 counties and zones
12 hail, 9 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $214,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 3:23 AM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 9, 3:23 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
423 AM CDT THU JUN 9 2005
.DISCUSSION...
THE WESTERN EDGE OF MCS DEVELOPMENT HAS MOVED LITTLE TONIGHT
CURRENTLY NEAR GREAT BAND AND PRATT KANSAS SUGGESTING A BALANCE HAS
BEEN REACHED AMONG INFLOW/OUTFLOW/STRENGTH OF CAP. FARTHER EAST...
WHERE THE CAP IS MUCH WEAKER...CONVECTION HAS MADE CONSIDERABLE
PROGRESS SOUTHWARD. MODELS UNFORTUNATELY OFFER ONLY LITTLE INSIGHT
INTO THE CONVECTIVE POTENTIAL THE NEXT 12 HOURS AS SIGNIFICANT MODEL
SHORTCOMINGS AND POOR DATA INITIALIZATION DOMINATE THEIR FORECASTS.
THE NAM MAINTAINS A CONSIDERABLY MORE WARM/MOIST LOWER ATMOSPHERIC
PROFILE 12-00Z THAN THE OTHER MODELS RESULTING IN BIG CAPES/LOW CIN
WHICH WOULD EXPLAIN ITS PERSISTENCE ON THE MCS CONTINUING
SOUTHWESTWARD INTO A STRONGER CAP. RUC SOUNDINGS MODIFIED FOR
CURRENT CONDITIONS WOULD INDICATE THE MCS HAS ONLY A SLIM CHANCE OF
DOING THIS. RATHER...CONTINUED SOUTHWARD PROGRESS WHERE SOUTHWARD
PROGRESS HAD ALREADY OCCURRED SEEMS THE MOST PLAUSIBLE SCENARIO AT
THIS TIME. WILL THEREFORE FORECAST THE HIGHEST POPS TODAY EAST OF A
LINE FROM MEDFORD TO GUTHRIE AND HOLDENVILLE WITH THE GUST FRONT
MAKING IT PERHAPS AS FAR SOUTH AS THE RED RIVER BEFORE WEAKENING
LATE IN THE DAY. OTHERWISE INFLUENCE FROM THE MCS WILL RESULT IN
LOWER TEMPS/EASTERLY FLOW FOR MUCH OF THE AREA. ISOLATED STORMS OVER
SOUTHWEST OKLAHOMA ARE ORIGINATING IN THE LOW LEVEL JET AXIS NEAR A
WEAK 700 MB TROUGH. EXPECT THESE STORMS TO DIMINISH BY MID MORNING.
LATE DAY/OVERNIGHT CONVECTION WILL RELY MOSTLY ON IF AND HOW MANY
STORMS CAN DEVELOP ALONG THE DRYLINE IN THE OKLAHOMA/TEXAS
PANHANDLES AND ALONG THE RESIDUAL OUTFLOW BOUNDARY. WITH ONLY
MINIMAL CONVERGENCE EXPECTED ALONG BOTH BOUNDARIES POPS WILL RANGE
FROM 20 TO 30 PERCENT.
THE DRYLINE AND FRONT WILL REMAIN FOCUSING MECHANISMS FOR POSSIBLE
CONVECTION LATE FRIDAY AND AGAIN SATURDAY AND SUNDAY WITH THE MODELS
CONTINUING TO SHOW THE BEST CHANCES FRIDAY/SUNDAY AS SHORTWAVE
TROUGH INFLUENCE THE AREA. HIGHEST CHANCES REMAIN IN THE WEST AND
NORTH WHERE INFLUENCE FROM THE TROUGHS WILL BE MOST FELT.
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 72 93 70 / 40 20 20 30
HOBART OK 96 71 94 68 / 30 30 30 40
WICHITA FALLS TX 96 72 94 70 / 20 20 30 30
GAGE OK 92 69 91 65 / 30 30 40 50
PONCA CITY OK 85 71 90 70 / 80 20 20 40
DURANT OK 91 72 92 71 / 40 20 20 20
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
JAMES
Hazardous weather outlook, Jun 9, 5:55 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT THU JUN 9 2005
OKZ004>048-050>052-TXZ083>090-091700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA... AND
WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM
ALVA... TO GUTHRIE... TO SHAWNEE... TO ARDMORE... TO ARCHER CITY
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON
AND EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
ONGOING SHOWERS AND THUNDERSTORMS OVER NORTHERN OKLAHOMA THIS
MORNING WILL CONTINUE TO REINFORCE AN OUTFLOW BOUNDARY ACROSS THE
AREA. BY THIS AFTERNOON... THE OUTFLOW BOUNDARY IS EXPECTED TO
BECOME STATIONARY AND ORIENTED ALONG A LINE FROM NEAR ARNETT... TO
NORMAN... TO ATOKA. WHILE THIS FEATURE WILL BE WEAKENING DURING THE
AFTERNOON... IT MAY STILL BE ABLE TO PROVIDE ENOUGH LOW LEVEL LIFT
TO GENERATE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A
NEGATIVE FACTOR FOR MORE WIDESPREAD THUNDERSTORM DEVELOPMENT
SOUTHWEST OF THE BOUNDARY CONTINUES TO BE THE PRESENCE OF A
MODERATELY STRONG CAPPING INVERSION ACROSS THE SOUTHERN PLAINS. AT
THIS TIME... QUITE A BIT OF UNCERTAINTY REMAINS CONCERNING THE EXACT
LOCATION AND STRENGTH OF THE BOUNDARY FOR LATE THIS AFTERNOON.
ELSEWHERE... A DRYLINE... LOCATED IN FAR WEST TEXAS THIS MORNING...
IS EXPECTED TO MOVE INTO THE EAST CENTRAL PART OF THE TEXAS
PANHANDLE THIS AFTERNOON. IF THE LOW LEVEL CONVERGENCE IS
SUFFICIENTLY STRONG ALONG THE DRYLINE... SCATTERED THUNDERSTORMS
WILL DEVELOP BY LATE AFTERNOON... WITH A FEW OF THESE STORMS
POSSIBLY MOVING INTO WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS
TOWARDS EVENING.
DUE TO A VERY UNSTABLE AIRMASS IN PLACE OVER THE SLIGHT RISK AREA...
SOME OF THE STRONGER STORMS LATE THIS AFTERNOON AND EVENING COULD
PRODUCE HAIL TO NEAR 2 INCHES IN DIAMETER AND WIND GUSTS OF 60 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
ALONG WITH THE THREAT OF SEVERE WEATHER... LOCALLY HEAVY RAINFALL
COULD ALSO BE A POSSIBILITY ALONG AND TO THE NORTHEAST OF THE
THUNDERSTORM OUTFLOW BOUNDARY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO INCREASE ON
FRIDAY... MAINLY WEST OF INTERSTATE 35... IN RESPONSE TO THE
STRENGTHENING OF THE VERTICAL WIND PROFILE. MEANWHILE THE AIRMASS
ACROSS THE REGION WILL REMAIN VERY UNSTABLE. THERE WILL CONTINUE
TO BE A CHANCE FOR THUNDERSTORMS THROUGH THE WEEKEND AND INTO NEXT
TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CJSIn the hours before
Special weather statement, Jun 9, 3:04 AM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
404 AM CDT THU JUN 9 2005
OKZ021-090915-
BECKHAM OK-
404 AM CDT THU JUN 9 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF CARTER AT 404
AM CDT...MOVING NORTHEAST AT 20 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
CJS
Special weather statement, Jun 9, 7:46 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
846 AM CDT THU JUN 9 2005
OKZ008-013-091400-
KAY OK-NOBLE OK-
846 AM CDT THU JUN 9 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY AND NOBLE COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF RED ROCK AT 846 AM
CDT...MOVING NORTHEAST AT 15 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN KAY AND NOBLE COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Special weather statement, Jun 9, 8:25 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
925 AM CDT THU JUN 9 2005
OKZ020-025-026-091450-
LINCOLN OK-OKLAHOMA OK-PAYNE OK-
925 AM CDT THU JUN 9 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...OKLAHOMA AND PAYNE
COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHEAST OF
CUSHING TO NEAR TRYON... WELLSTON AND JONES AT 918 AM CDT. THIS LINE
OF STORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST OVER THE SAME
AREAS PRODUCING HEAVY RAIN. SOME LOCATIONS WITHIN THIS AREA OF
STORMS WILL RECEIVE BETWEEN 1 AND 2 INCHES OF RAINFALL THROUGH 10
AM. THIS MAY CAUSE SOME MINOR FLOODING OF LOW LYING AREAS AND
PONDING ON AREA ROADWAYS. USE CAUTION IF TRAVELING ACROSS THIS AREA
THIS MORNING.
Event by event
12 hail, 9 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Flash Flood, Lincoln
- When
- June 9, 8:45 AM CST to 12:45 PM CST
- Where
- Lincoln County, Carney
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.817, -97.017
A nearly stationary supercell thunderstorm dropped isolated rainfall amounts of 3 to 4 inches over northwestern Lincoln County during the late morning and early afternoon hours of June 9, and caused flash flood problems along Bellcow Creek. At 9:40 am CST, Lincoln County law enforcement officials reported that Bellcow Creek had overflowed its banks and produced minor lowland flooding on the west side of Carney, OK. The flash flooding along Bellcow Creek continued into the early afternoon hours in northern Lincoln County. At 12:30 pm local emergency management personnel reported flash flooding 2 miles south of Carney where floodwaters from Bellcow Creek had overtopped U.S. Highway 177.
Hail, Lincoln
- When
- June 9, 10:44 AM CST
- Where
- Lincoln County, 8 mi W of Tryon
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.867, -97.117
Flash Flood, Canadian
- When
- June 9, 12:58 PM CST to 3:00 PM CST
- Where
- Canadian County, Yukon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.500, -97.750
A small complex of thunderstorms dropped 2 to 3 inches of rain over southeastern Canadian County during the early afternoon hours of June 9. At 12:59 pm CST, flash flooding was reported by the Yukon, OK police department at two places in the city of Yukon. Flash flooding closed Wagoner Road in Yukon near the intersection of Wagoner Road and 11th Street. In addition, areas along Mustang Road and Sarah Road were closed due to high water.
Hail, Woodward
- When
- June 9, 3:00 PM CST
- Where
- Woodward County, 10 mi ESE of Mutual
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.183, -99.000
Hail was reported by KWTV Channel 9 in Oklahoma City.
Hail, Dewey
- When
- June 9, 3:15 PM CST
- Where
- Dewey County, 7 mi N of Leedey
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.967, -99.350
Hail, Dewey
- When
- June 9, 3:45 PM CST
- Where
- Dewey County, Vici
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.150, -99.300
Hail was reported by KWTV Channel 9 in Oklahoma City.
Hail, Dewey
- When
- June 9, 3:48 PM CST
- Where
- Dewey County, 4 mi W of Vici
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.150, -99.367
Hail was reported by KWTV Channel 9 in Oklahoma City.
Hail, Dewey
- When
- June 9, 3:49 PM CST
- Where
- Dewey County, 4 mi W of Vici
- Measured
- 2.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.150, -99.367
Hail, Dewey
- When
- June 9, 4:00 PM CST
- Where
- Dewey County, 4 mi S of Vici
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.100, -99.300
Hail was reported by KOCO Channel 5 in Oklahoma City.
Hail, Dewey
- When
- June 9, 4:05 PM CST
- Where
- Dewey County, 1 mi S of Vici
- Measured
- 2.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.133, -99.300
Hail was reported by KFOR Channel 4 in Oklahoma City.
Hail, Dewey
- When
- June 9, 4:12 PM CST
- Where
- Dewey County, Vici
- Measured
- 3 in hail
- Property damage
- $200,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.150, -99.300
Hail was an oblong stone which measured 2.5 inches by 3.5 inches. The large hail caused damage to vehicles along with damage to windows and roofs of homes. Tree limbs were also downed.
Hail, Woodward
- When
- June 9, 4:28 PM CST
- Where
- Woodward County, 4 mi SSW of Sharon
- Measured
- 1.75 in hail
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.233, -99.367
The hail caused minor vehicle damage.
Thunderstorm Wind, Roger Mills
- When
- June 9, 8:17 PM CST
- Where
- Roger Mills County, Durham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.833, -99.917
Thunderstorm Wind, Roger Mills
- When
- June 9, 8:35 PM CST
- Where
- Roger Mills County, Cheyenne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.617, -99.667
Thunderstorm Wind, Roger Mills
- When
- June 9, 8:37 PM CST
- Where
- Roger Mills County, Reydon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.650, -99.917
The roof was blown off a picnic pavilion at Skipout Lake.
Thunderstorm Wind, Beckham
- When
- June 9, 8:40 PM CST
- Where
- Beckham County, 4 mi ESE of Erick
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.200, -99.800
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Beckham
- When
- June 9, 8:45 PM CST
- Where
- Beckham County, 4 mi ESE of Erick
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.200, -99.800
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Roger Mills
- When
- June 9, 8:50 PM CST
- Where
- Roger Mills County, 10 mi SE of Reydon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.550, -99.783
The wind blew a barn door off.
Thunderstorm Wind, Beckham
- When
- June 9, 9:10 PM CST
- Where
- Beckham County, Elk City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.417, -99.417
Two inch diameter tree limbs were downed.
Thunderstorm Wind, Washita
- When
- June 9, 9:30 PM CST
- Where
- Washita County, 4 mi WNW of Bessie
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.400, -99.050
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Jackson
- When
- June 9, 10:25 PM CST
- Where
- Jackson County, Eldorado
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.467, -99.650
Wind was measured on Highway 6, just west of town.
Hail, Greer
- When
- June 9, 10:39 PM CST
- Where
- Greer County, 4 mi S of Mangum
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.833, -99.500
Hail, Jackson
- When
- June 9, 10:47 PM CST
- Where
- Jackson County, Duke
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.667, -99.583
Hail was observed just south of town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
- Flash Flood in New York, June 9, 2005$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457079, 5456963, 5457038, 5457018, 5457019, 5457020, 5457021, 5457022, 5457023, 5457024, 5457025, 5457026, 5457027, 5457028, 5457029, 5457030, 5457031, 5457032, 5457033, 5457034, 5457035, 5457036, 5457037.